Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 15, NWS Quad Cities, IA

February 20, 2011Johnson County, Washington County, Iowa

NWS Quad Cities, IA issued this river flood warning at Feb 20, 2011, 4:18 PM CST for Johnson County, Washington County, Iowa. It took effect at Feb 20, 2011, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 4:18 PM CST (22:18 UTC)
In effect from
Feb 20, 2011, 9:00 PM CST
Expired
Feb 21, 2011, 10:36 AM CST
In force
14 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Johnson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point English River at Kalona (KALI4). The gauge peaked at 12.73 ft at Feb 20, 2011, 10:00 PM CST.

actionminormoderate101502/2002/2102/22
Action stage
13 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WGUS43 KDVN 202219
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CST SUN FEB 20 2011

.SNOW MELT LAST WEEK COMBINED WITH LOCALLY HEAVY RAINFALL WILL
PUSH THE ENGLISH RIVER ABOVE FLOOD STAGE.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC103-183-211018-
/O.NEW.KDVN.FL.W.0015.110221T0300Z-110223T1930Z/
/KALI4.1.ER.110221T0300Z.110221T1800Z.110222T0730Z.NO/
418 PM CST SUN FEB 20 2011

...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL TUESDAY MORNING.
* AT  4:00 PM SUNDAY THE STAGE WAS 13.2 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER IS RISING QUICKLY.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 15.0 FEET MONDAY. FALL BELOW FLOOD STAGE TUESDAY 
  MORNING.

$$
3 follow-up statements
277 
WGUS83 KDVN 210309
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CST SUN FEB 20 2011


.SNOW MELT LAST WEEK COMBINED WITH MODERATE TO HEAVY RAIN THE 
PAST 24 HOURS HAS PUSHED OR WILL KEEP PORTIONS OF SEVERAL RIVERS 
IN FLOOD.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-211509-
/O.CON.KDVN.FL.W.0013.000000T0000Z-000000T0000Z/
/DEWI4.2.ER.110219T2112Z.110222T0000Z.000000T0000Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM SUNDAY THE STAGE WAS 11.2 FEET...AND STEADY. 
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 11.7 FEET MONDAY EVENING...THEN BEGIN FALLING.
* IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 
  61. THE RIVER IS BANK FULL IN MOST AREAS.

$$

IAC095-103-211508-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110226T0600Z/
/MROI4.1.ER.110222T0600Z.110222T1800Z.110224T1800Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL THURSDAY.
* AT 8:00 PM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 14.2 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC115-211508-
/O.CON.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/
/CJTI4.1.ER.110223T2100Z.110224T0600Z.110225T0900Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT COLUMBUS JCT.
* UNTIL FRIDAY MORNING.
* AT 8:00 PM SUNDAY THE STAGE WAS 16.0 FEET...AND RISING. 
* FLOOD STAGE IS 19 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING 
  TO 19.2 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.


$$

IAC115-211508-
/O.EXT.KDVN.FL.W.0010.000000T0000Z-110228T2100Z/
/WAPI4.1.ER.110218T2215Z.110224T1800Z.110227T0900Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL SUNDAY MORNING.
* AT 8:00 PM SUNDAY THE STAGE WAS 18.4 FEET...AND FALLING. 
* FLOOD STAGE IS  20 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 
  21.4 FEET THURSDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING.


$$

IAC103-183-211508-
/O.CON.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/
/KALI4.1.ER.110221T0152Z.110221T1800Z.110222T0730Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL TUESDAY MORNING.
* AT 8:00 PM SUNDAY THE STAGE WAS 14.0 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.0 FEET MONDAY. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.


$$

IAC057-087-111-211508-
/O.EXT.KDVN.FL.W.0014.000000T0000Z-110224T1115Z/
/AGSI4.2.ER.110220T1422Z.110221T0230Z.110222T2315Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL TUESDAY.
* AT 8:30 PM SUNDAY THE STAGE WAS 18.0 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE TUESDAY.
* IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

$$

ILC073-161-195-211508-
/O.CON.KDVN.FL.W.0016.000000T0000Z-110227T1800Z/
/JOSI2.1.ER.110221T0324Z.110223T0000Z.110226T0600Z.NO/
909 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* UNTIL SATURDAY MORNING.
* AT 8:30 PM SUNDAY THE STAGE WAS 11.9 FEET...AND STEADY. 
* FLOOD STAGE IS 12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 12.8 FEET TUESDAY EVENING. FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT  12 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE
  RIVER.

$$
899 
WGUS83 KDVN 211107
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 AM CST MON FEB 21 2011

.SNOW MELT LAST WEEK COMBINED WITH MODERATE TO HEAVY RAIN OVER
THE WEEKEND...HAS PUSHED PORTIONS OF SEVERAL RIVERS INTO FLOOD.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-212307-
/O.CON.KDVN.FL.W.0013.000000T0000Z-000000T0000Z/
/DEWI4.2.ER.110219T2112Z.110222T1800Z.000000T0000Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* UNTIL FURTHER NOTICE.
* AT  4:00 AM MONDAY THE STAGE WAS 11.1 FEET...AND STEADY. 
* FLOOD STAGE IS  11 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 11.7 FEET TUESDAY...THEN BEGIN FALLING.
* IMPACT...AT  12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 
  61. THE RIVER IS BANK FULL IN MOST AREAS.

$$

IAC095-103-212306-
/O.CON.KDVN.FL.W.0002.000000T0000Z-110226T0600Z/
/MROI4.1.ER.110222T0600Z.110222T1800Z.110224T1800Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL THURSDAY.
* AT  4:00 AM MONDAY THE STAGE WAS 13.0 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 14.2 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC115-212306-
/O.CON.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/
/CJTI4.1.ER.110223T1844Z.110224T0600Z.110225T0900Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT COLUMBUS JCT.
* UNTIL FRIDAY MORNING.
* AT  4:00 AM MONDAY THE STAGE WAS 16.6 FEET...AND RISING. 
* FLOOD STAGE IS  19 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING 
  TO 19.2 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.

$$

IAC115-212306-
/O.CON.KDVN.FL.W.0010.000000T0000Z-110228T2100Z/
/WAPI4.1.ER.110218T2215Z.110224T1800Z.110227T0900Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL SUNDAY MORNING.
* AT  4:00 AM MONDAY THE STAGE WAS 18.4 FEET...AND STEADY. 
* FLOOD STAGE IS  20 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 
  21.4 FEET THURSDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING.

$$

IAC103-183-212306-
/O.CON.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/
/KALI4.1.ER.110221T0152Z.110222T0000Z.110222T0730Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL TUESDAY MORNING.
* AT  4:00 AM MONDAY THE STAGE WAS 13.8 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...START TO RISE AGAIN TODAY...AND THEN CONTINUE RISING
  TO 14.3 FEET THIS EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING.

$$

IAC057-087-111-212306-
/O.CON.KDVN.FL.W.0014.000000T0000Z-110224T1115Z/
/AGSI4.2.ER.110220T1422Z.110221T1200Z.110222T2315Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL TUESDAY.
* AT  4:30 AM MONDAY THE STAGE WAS 18.2 FEET...AND STEADY. 
* FLOOD STAGE IS  15 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 18.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE 
  TUESDAY.
* IMPACT...AT  18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

$$

ILC073-161-195-212306-
/O.CON.KDVN.FL.W.0016.000000T0000Z-110227T1800Z/
/JOSI2.1.ER.110221T0745Z.110223T0000Z.110226T0600Z.NO/
507 AM CST MON FEB 21 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* UNTIL SATURDAY MORNING.
* AT  4:30 AM MONDAY THE STAGE WAS 12.1 FEET...AND RISING. 
* FLOOD STAGE IS  12 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.8 FEET TUESDAY EVENING. FALL BELOW FLOOD 
  STAGE SATURDAY MORNING.
* IMPACT...AT  12 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE
  RIVER.

$$
121 
WGUS83 KDVN 211636
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CST MON FEB 21 2011

.SNOW MELT LAST WEEK COMBINED WITH HEAVY RAIN OVER THE WEEKEND
HAS PUSHED SOME RIVERS INTO FLOOD.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC095-103-220436-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T1200Z/
/MROI4.1.ER.110223T0000Z.110223T0000Z.110224T0000Z.NO/
1036 AM CST MON FEB 21 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY EVENING.
* AT 10:00 AM MONDAY THE STAGE WAS 12.7 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER IS CURRENTLY FALLING BUT GAGES
  UPSTREAM ARE SHOWING RISES. THUS THE RIVER IS EXPECTED TO BEGIN
  RISING AGAIN.
* FORECAST...RISE TO FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC115-211706-
/O.CAN.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/
/CJTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CST MON FEB 21 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE IOWA RIVER AT COLUMBUS JCT.
* AT 10:00 AM MONDAY THE STAGE WAS 17.2 FEET...AND RISING. 
* FLOOD STAGE IS  19 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RUN OFF FROM THE HEAVY RAIN YESTERDAY
  HAS ENDED.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 18.5 FEET 
  TUESDAY EVENING. 


$$

IAC115-220435-
/O.EXT.KDVN.FL.W.0010.000000T0000Z-110301T1500Z/
/WAPI4.1.ER.110218T2215Z.110223T0600Z.110228T0300Z.NO/
1036 AM CST MON FEB 21 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL SUNDAY EVENING.
* AT 10:00 AM MONDAY THE STAGE WAS 18.7 FEET...AND RISING. 
* FLOOD STAGE IS  20 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 20.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  SUNDAY EVENING.


$$

IAC103-183-211706-
/O.CAN.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/
/KALI4.N.ER.110221T0152Z.000000T0000Z.000000T0000Z.NO/
1036 AM CST MON FEB 21 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ENGLISH RIVER AT KALONA.
* AT 10:00 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 11.5 FEET TUESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:35 PM CST, 43 minutes earlier.

Area forecast discussion, Feb 20, 3:35 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CST SUN FEB 20 2011

.SYNOPSIS...
STRONG SURFACE LOW IS CURRENTLY OVER SOUTHWEST IOWA...WHICH HAS BEEN
GRADUALLY MOVING IN AN EAST TO NORTHEAST DIRECTION THIS MORNING AND
EARLY AFTERNOON.  THE BULK OF THE WARM AIR ADVECTION WING BAND OF
PRECIPITATION HAS NOW MOVED NORTH OF THE AREA THIS AFTERNOON...BUT
WE ARE STILL GETTING SHOWERS GENERATING IN THE WARM SECTOR ACROSS
IOWA AND STREAMING NORTHEAST UP INTO THE MAIN BAND.  TEMPERATURES
HAVE ALSO WARMED ABOVE FREEZING...SO ALL THREAT OF FREEZING RAIN HAS
NOW ENDED.

&&

.SHORT TERM...TONIGHT AND MONDAY...
COMPLICATED WEATHER CONTINUES TONIGHT AND SUNDAY. ONE CONCERN IS FOR
SOME CONVECTION TO FORM IN THE WARM SECTOR AHEAD OF THE TRAILING
COLD FRONT...CURRENTLY DRAPED FROM THE LOW OVER SW IA...SOUTHWEST
ACROSS KANSAS.  AS THIS FRONT PUSHES INTO THE WARM MOIST AIRMASS
OVER MISSOURI...WE MAY SEE SOME CONVECTION FIRE OVER NORTHERN
MISSOURI. HOWEVER...INSTABILITY IS NOT VERY HIGH...AND WE REALLY DO
NOT HAVE A VERY GOOD TRIGGER.  HOWEVER...MID LEVEL LAPSE RATES OF
OVER 7 C/KM MAY HELP SOME MID LEVEL BASED SHOWERS GOING...WHICH
JUSTIFIES KEEPING IN SOME POPS FOR THIS EVENING.  BEHIND THE SURFACE
LOW WE SHOULD GET DRY SLOTTED FOR PART OF THE AREA.  THERE WILL BE
AN INVERTED TROUGH EXTENDING NORTHWEST INTO THE AREA...BUT
PRECIPITATION CHANCES SHOULD BE LIMITED TO NORTH OF THE TROUGH
AXIS.  AREAS TO THE SOUTH WILL BE MOSTLY DRY WITH PERHAPS SOME
DRIZZLE AND FOG CLOSER TO THE INVERTED TROUGH.  TEMPERATURES TONIGHT
TO BE MILD...AS WE REMAIN IN THE WARM SECTOR.

MONDAY WE GET INTO THE STRONG COLD AIR ADVECTION FOR MOST OF THE
AREA...SO THE KEY FEATURE OF THE DAY IS THE FALLING
TEMPERATURES...WITH THE MAX TEMP BARELY WARMER THAN THE MIN FOR THE
MORNING. THE INVERTED TROUGH WILL STILL BE SITTING ACROSS THE
AREA...WITH AREAS TO THE NORTH GETTING PRECIPITATION. THERE ARE SOME
MORE MIXED PRECIPITATION TYPE CONCERNS...AS THE MID LEVELS DO NOT
COOL OFF AS QUICKLY AS COULD BE DESIRED...AND WE MAY HAVE A SHORT
PERIOD OF FREEZING RAIN OR SLEET BEFORE TURNING TO SNOW IN THE
AFTERNOON..DEPENDING ON LOCATION.  LATER SHIFTS WILL NEED TO KEEP A
CLOSE EYE ON THIS AS IT COULD BECOME SIGNIFICANT.
..LE..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
OVERALL...MODEL INITIALIZATION WAS POOR IN REGARDS TO LOW LEVEL
MOISTURE.

THE FLOW ACROSS THE HEMISPHERE WILL BE IN A FIVE WAVE PATTERN BY
MONDAY MORNING. BY LATE THIS WEEK THE PROGNOSTIC LONGWAVE CHARTS
SHOW A NEW LONGWAVE TROF DEVELOPING ALONG THE EAST COAST BASED ON A
NEGATIVE PDO...SST ANOMALIES...AND A LA NINA. HOWEVER...THE
ATMOSPHERE IS WANTING TO CREATE A LONGWAVE TROF IN THE WESTERN CONUS
WHICH IS NORMAL FOR LATE FEBRUARY/EARLY MARCH. IN AN ATTEMPT TO
ACHIEVE BALANCE THE ATMOSPHERE IS CREATING A POSITIVELY TILTED
LONGWAVE TROF OVER THE WESTERN CONUS WITH A VERY FLAT RIDGE AND A
LONGWAVE TROF NEAR THE EAST COAST.

THE FIVE WAVE PATTERN WILL REMAIN INTO EARLY MARCH BUT THE TROFS ON
THE RESPECTIVE ENDS OF THE CONUS WILL SLOWLY MERGE RESULTING IN A
NEAR ZONAL FLOW ACROSS THE CONUS. AT SOME POINT DURING THE FIRST 7
TO 10 DAYS OF MARCH THE FIVE WAVE PATTERN WILL BREAK DOWN.

THE NET RESULT FOR THE AREA WILL BE A PERIOD OF ACTIVE WX.
TEMPERATURES MAY BRIEFLY DROP BELOW NORMAL LATE THIS WEEK BUT THE
OVERALL TREND LOOKS TO SUGGEST TEMPERATURES AROUND OR A LITTLE ABOVE
NORMAL. PRECIPITATION SHOULD AVERAGE A LITTLE ABOVE NORMAL THROUGH
THE END OF MONTH AND THEN MAY DROP TO AROUND NORMAL BY EARLY MARCH.

THE INVERTED TROF WILL LINGER ACROSS THE AREA INTO MONDAY EVENING.
THERE IS SOME F VECTOR CONVERGENCE WITH LOW CONDENSATION PRESSURE
DEFICITS SO -SN WILL LINGER INTO THE EVENING ACROSS MOST OF THE
CWFA. AFTER MIDNIGHT THE F VECTOR CONVERGENCE WEAKENS BUT THERE IS
STILL SUGGESTIONS OF THE INVERTED TROF BEING ACROSS THE NORTHEAST
THIRD OF THE CWFA. THEREFORE...WILL LINGER POPS PAST MIDNIGHT FOR
THAT AREA. SNOW AMOUNTS SHOULD BE A DUSTING AT BEST.

QUIET WX WILL BE SEEN TUES/TUES NIGHT AS HIGH PRESSURE MOVES ACROSS
THE AREA.

WED STRONG WAA RETURN FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH AS
A LOW MOVES INTO THE PLAINS. THE MODELS SHOW CONDENSATION PRESSURE
DEFICITS LOWERING TO VARYING DEGREES. THE LOCATION ON THE BACK SIDE
OF THE HIGH IS A FAVORED AREA FOR WAA PRECIP TO DEVELOP. THUS WILL
GO WITH SCHC POPS FOR SOME POTENTIAL -RA. WED NIGHT THE SFC LOW
MOVES EITHER OVER OR CLOSE TO THE AREA. THE BETTER PRECIP CHANCES
SHOULD BE ACROSS THE SOUTHEAST HALF OF THE CWFA.

THURSDAY GETS INTERESTING. THE FRONT THAT MOVES THROUGH WITH THE SFC
LOW WED NIGHT WILL BE JUST SOUTH/EAST OF THE CWFA. ALL MODELS BRING
ANOTHER SEASONABLY STRONG STORM SYSTEM THROUGH THE MIDWEST. THIS
STORM HAS SHIFTED A BIT FURTHER NORTH COMPARED TO YESTERDAY WHICH
MAKES SENSE AS THE BETTER BAROCLINIC ZONE IS JUST NORTH OF THE CWFA.
SO...THIS SYSTEM COULD MOVE FURTHER NORTH. HAVE ATTEMPTED TO ACCOUNT
FOR A SLIGHTLY FURTHER NORTH MOVEMENT AND HAVE GONE WITH RAIN OVER
ABOUT THE SOUTHEAST/SOUTHERN HALF OF THE CWFA WITH SNOW IN THE
EXTREME NORTH/NORTHWEST WITH A MIX IN BETWEEN. CAA BEHIND THE STORM
THURSDAY NIGHT WILL EVENTUALLY FORCE ALL PRECIP INTO SNOW WITH SOME
LINGERING SNOW POSSIBLE FRIDAY MORNING.

FRIDAY ON BECOMES MORE COMPLICATED. THE AREA REMAINS IN AN ACTIVE
STORM TRACK WITH SEVERAL CHANCES FOR PRECIPITATION. THE MODEL
SOLUTIONS ON WHEN PERIODS OF DRY AND WET WEATHER WILL OCCUR ARE
GREATLY VARIED AND CAN GENERALLY BE TRACEABLE TO THE RESPECTIVE
MODEL PHYSICS AND HOW EACH TRIES TO PHASE ENERGIES COMING OUT OF THE
POSITIVELY TILTED LONGWAVE TROF OVER THE WESTERN CONUS.

FOR NOW WILL BROAD BRUSH THE FRIDAY THROUGH SUNDAY TIME PERIOD WITH
SCHC POPS. THERE WILL LIKELY BE PERIODS OF DRY WX DURING THIS TIME
PERIOD. IF THE ECMWF IS CORRECT...MOST OF FRIDAY AND SUNDAY MIGHT BE
DRY.
..08..

.AVIATION...
WITH THE STORM SYSTEM CONTINUING TO MOVE ACROSS THE AREA KDBQ TO
REMAIN IN IFR TO LIFR MOST OF THE PERIOD.  KCID AND KMLI WILL REMAIN
MAINLY IN IFR TO LOW END MVFR...BUT MAY DROP INTO LIFR FOR A BRIEF
PERIOD BETWEEN 09Z AND 15Z SUNDAY.  KBRL WILL BE IN VFR FOR A SHORT
WHILE LONGER THIS AFTERNOON...BUT SHOULD DROP BACK INTO MVFR BY 00Z
AND REMAIN THERE FOR THE REMAINDER OF THE TAF PERIOD...BRIEFLY
DROPPING INTO LIFR...AGAIN BETWEEN 09Z AND 15Z SUNDAY.
..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Feb 20, 5:05 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CST SUN FEB 20 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
505 AM CST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LARGE STORM SYSTEM MOVING TOWARD THE AREA FROM THE ROCKIES...WILL
CONTINUE TO IMPACT THE AREA TODAY THROUGH MONDAY. FREEZING RAIN AND
SOME SLEET WILL CONTINUE UNTIL 9 AM THIS MORNING ALONG AND NORTH OF
THE INTERSTATE 80 CORRIDOR. ICE ACCUMULATIONS UP TO A TENTH OF
AN INCH WILL OCCUR ON EXPOSED AND ELEVATED SURFACES SUCH AS TREE
BRANCHES AND BUILDINGS. MOST ROADS WILL REMAIN JUST WET...BUT A FEW
SIDE ROADS ALONG WITH BRIDGES AND OVERPASSES MAY HAVE SOME SLICK
SPOTS. MORE WIDESPREAD AND SOMEWHAT THICKER ICE ACCUMULATIONS UP TO
TWO TENTHS OF AN INCH WILL OCCUR GENERALLY ALONG AND NORTH OF AN
INDEPENDENCE...TO SABULA...AND TO NORTHEAST OF A STERLING ILLINOIS
LINE. A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SOME SLEET
CONTINUES FOR THESE AREAS UNTIL 9 AM THIS MORNING. TEMPERATURES ARE
EXPECTED TO CLIMB ABOVE FREEZING AREA WIDE BY LATE MORNING AND
REMAIN ABOVE FREEZING WELL INTO THIS EVENING.

THE RAIN AND EMBEDDED THUNDERSTORMS WILL PRODUCE ADDITIONAL
SIGNIFICANT RAINFALL ALONG AND NORTH OF INTERSTATE 80 THROUGH LATE
MORNING....AND ANOTHER ROUND LATER THIS AFTERNOON AND EARLY EVENING.
BY THE TIME THE HEAVIER RAIN EXITS THE AREA...RAINFALL TOTALS WILL
RANGE FROM A HALF INCH...UP TO 1.5 INCHES. THIS AMOUNT OF RAIN ON
ALREADY SATURATED GROUNDS MAY PRODUCE SOME URBAN AND SMALL STREAM
FLOODING. THERE WILL ALSO BE A SMALL THREAT FOR FLASH FLOODING IN
LOCALIZED AREAS THAT GET REPEATED MODERATE TO HEAVY RAIN THIS
AFTERNOON AND EVENING.

THE RUN-OFF FROM ALL THE RAIN TODAY COMBINED WILL LIKELY CAUSE
ADDITIONAL RIVER RISES. WITH MANY RIVERS ALREADY RUNNING HIGH...SOME
RIVERS WILL CLIMB BACK NEAR OR ABOVE THE FLOOD STAGE. THE ROCK...
WAPSIPINICON...AND PECATONICA RIVERS ARE MOST LIKELY TO BE AFFECTED
BY THE RAINFALL BY LATE MORNING AND INTO THE AFTERNOON. THE RAIN THAT
ALREADY FELL THIS MORNING WILL PRODUCE ADDITIONAL RISES ON TRIBUTARY
RIVERS IN SOUTHEAST IOWA.

WHILE NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY...THE STORMS
THAT DO OCCUR WILL BE ABLE TO PRODUCE SMALL HAIL.

AFTER THE RAIN DECREASES THIS EVENING...AREAS OF DENSE FOG WILL
BE POSSIBLE WITH GREATLY REDUCED VISIBILITIES TO A QUARTER MILE OR
LESS IN MUCH OF THE OUTLOOK AREA. AREAS ALONG AND NORTH OF INTERSTATE
80 WILL BE ESPECIALLY FOG PRONE BY MID EVENING. ANY LINGERING RAIN
MAY CHANGE TO WET SNOW LATE TONIGHT MAINLY WEST OF THE CEDAR RAIDS
AND MANCHESTER AREAS. LITTLE SNOW ACCUMULATION IS EXPECTED BY SUNRISE
MONDAY MORNING.

SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MIX OF LIGHT RAIN AND LIGHT SNOW CAN BE EXPECTED OVER THE AREA
MONDAY AND MONDAY EVENING...WITH LIGHT ACCUMULATIONS
POSSIBLE...MAINLY ON GRASSY SURFACES. FOG MAY ALSO LINGER THROUGH
THE MORNING MONDAY FOR AREAS NORTH OF INTERSTATE 80.

ANOTHER SYSTEM SYSTEM IS EXPECTED TO IMPACT THE MIDWEST AROUND
THURSDAY. RAIN AND SNOW ARE POSSIBLE WITH THIS SYSTEM...BUT THE
TRACK OF IT IS UNSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

12/ERVIN

In the hours before

Special weather statement, Feb 20, 11:02 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 AM CST SUN FEB 20 2011

ILZ025-026-035-201745-
HENDERSON-MCDONOUGH-WARREN-
1102 AM CST SUN FEB 20 2011

...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL AFFECTING PORTIONS OF
MCDONOUGH AND WARREN COUNTIES...

AT 1057 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SCIOTA...OR 6 MILES NORTH OF MACOMB...MOVING
NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF ROSEVILLE AROUND 1105 AM CST...
  LITTLE SWAN LAKE AND 6 MILES NORTHWEST OF BUSHNELL AROUND 1110 AM
  CST...
  PRAIRIE CITY AROUND 1115 AM CST...

THIS STORM MAY PRODUCE PEA SIZE HAIL COVERING THE GROUND...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND...A BRIEF HEAVY DOWNPOUR.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4041 9079 4062 9091 4076 9079 4090 9045
      4041 9045 4040 9047
TIME...MOT...LOC 1659Z 242DEG 42KT 4057 9069

LE
Special weather statement, Feb 20, 11:06 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CST SUN FEB 20 2011

IAZ040-201730-
BUCHANAN-
1106 AM CST SUN FEB 20 2011

...THUNDERSTORM WITH BRIEF HEAVY RAIN AND SMALL HAIL TO AFFECT PARTS
OF NORTHERN BUCHANAN COUNTY THROUGH NOON...

AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF JESUP...OR 9 MILES EAST OF WATERLOO...
MOVING EAST AT 55 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF INDEPENDENCE AROUND 1115 AM CST...
  HAZLETON AROUND 1120 AM CST...
  AURORA AROUND 1125 AM CST...
  LAMONT AROUND 1130 AM CST...

PEA SIZE HAIL AND BRIEF HEAVY RAIN IS EXPECTED WITH THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4249 9161 4243 9207 4246 9207 4247 9209
      4264 9209 4264 9208 4265 9161
TIME...MOT...LOC 1702Z 256DEG 46KT 4251 9215

PHILIP
Special weather statement, Feb 20, 11:24 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CST SUN FEB 20 2011

IAZ040-201815-
BUCHANAN-
1124 AM CST SUN FEB 20 2011

...HEAVY RAIN AND SMALL HAIL POSSIBLE ACROSS NORTHERN BUCHANAN
COUNTY THROUGH NOON...

AT 1119 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAZLETON...OR 6 MILES SOUTH OF OELWEIN...
MOVING NORTHEAST AT 50 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AURORA AROUND 1130 AM CST...
  6 MILES NORTHWEST OF LAMONT AROUND 1135 AM CST...

PEA SIZE HAIL AND BRIEF HEAVY RAIN IS EXPECTED WITH THIS STORM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4259 9161 4249 9197 4264 9205 4265 9161
TIME...MOT...LOC 1723Z 247DEG 43KT 4262 9189

PHILIP
Local storm report, Feb 20, 1:25 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CST SUN FEB 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       1 ESE WASHINGTON        41.29N 91.67W
02/20/2011  M0.80 INCH       WASHINGTON         IA   TRAINED SPOTTER

            STORM TOTAL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 9:42 AM CSTRiver Flood WarningDVNDes Moines, Henry, Lee56 hr
Feb 20, 11:06 AM CSTSpecial Weather StatementDVNBuchanan24 min
Feb 20, 11:24 AM CSTSpecial Weather StatementDVNBuchanan51 min

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.